Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ecm1969

Accutane And My 15 Year Old.

Recommended Posts

I need some help. My 15 year old son was given Accutane by his derm. This was 6 weeks ago. After 3 weeks he started to have knee pain which kept him from being able to run at all. His derm says he had never had anyone with knee pain so we thought it might be something else. In seeing our PCP she says that his knees are fine structurally, so it has to be the accutane... I then looked it up and see its a common side effect.

I am wondering if my son should stop taking it. I don't trust this derm as he said he hadn't heard about knee and joint pain. I am questioning if a 15 year old should be taking this at all... as well as will his knee pain go away even after stopping. I fear permanent knee issues, what do i do about his acne and he is an athlete hoping to continue to play sports...

Can anyone help me work all of this out?

Link to comment
Share on other sites

Accutane dries out all your oils. Joint problems are common on Accutane. Some are just during the course and others are long term. I took fish oils to help my knees during my course. Which helped me just enough to keep doing my course. If your son is in so much pain he can run I would talk to a doctor and get their recommendation on continuing with medication. Go with your gut.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×